Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Feb 25, 2023, 3:31 PM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 26, 2023, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2023, 3:31 PM CST (21:31 UTC)
- In effect from
- Feb 26, 2023, 6:00 PM CST
- Expired
- Feb 27, 2023, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935 WWUS73 KSGF 252131 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 331 PM CST Sat Feb 25 2023 KSZ073-097-101-MOZ066-070-077>082-088>097-101>105-270030- /O.NEW.KSGF.WI.Y.0003.230227T0000Z-230227T1800Z/ Bourbon-Crawford-Cherokee-Vernon-Pulaski-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 331 PM CST Sat Feb 25 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...From 6 PM Sunday to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
080 WWUS73 KSGF 260759 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 159 AM CST Sun Feb 26 2023 MOZ056>058-071-083-098-106-271800- /O.EXB.KSGF.WI.Y.0003.230227T0600Z-230227T1800Z/ Morgan-Miller-Maries-Phelps-Dent-Shannon-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Northwye, Rolla, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 159 AM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Morgan, Miller, Maries, Phelps, Dent, Shannon and Oregon Counties. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ055-067>069-271800- /O.EXA.KSGF.WI.Y.0003.230227T0000Z-230227T1800Z/ Benton-St. Clair-Hickory-Camden- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, and Village of Four Seasons 159 AM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Benton, St. Clair, Hickory and Camden Counties. * WHEN...From 6 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ073-097-101-MOZ066-070-077>082-088>097-101>105-271800- /O.CON.KSGF.WI.Y.0003.230227T0000Z-230227T1800Z/ Bourbon-Crawford-Cherokee-Vernon-Pulaski-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 159 AM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...From 6 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
299 WWUS73 KSGF 261842 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1242 PM CST Sun Feb 26 2023 KSZ073-097-101-MOZ055-066>070-077>082-088>097-101>105-271800- /O.CON.KSGF.WI.Y.0003.230227T0000Z-230227T1800Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden- Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene- Webster-Wright-Newton-Lawrence-Christian-Douglas-Howell-McDonald- Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 1242 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...From 6 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ056>058-071-083-098-106-271800- /O.CON.KSGF.WI.Y.0003.230227T0600Z-230227T1800Z/ Morgan-Miller-Maries-Phelps-Dent-Shannon-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Northwye, Rolla, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1242 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morgan, Miller, Maries, Phelps, Dent, Shannon and Oregon Counties. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
990 WWUS73 KSGF 261951 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 151 PM CST Sun Feb 26 2023 MOZ082-092-095>097-104-105-271800- /O.NEW.KSGF.FG.Y.0004.230226T2300Z-230227T0800Z/ /O.CON.KSGF.WI.Y.0003.230227T0000Z-230227T1800Z/ Texas-Wright-Christian-Douglas-Howell-Taney-Ozark- Including the cities of Plato, Roby, Bendavis, Huggins, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 151 PM CST Sun Feb 26 2023 ...DENSE FOG ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM CST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Texas, Wright, Christian, Douglas, Howell, Taney and Ozark Counties. * WHEN...For the Dense Fog Advisory, from 5 PM this afternoon to 2 AM CST Monday. For the Wind Advisory, from 6 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MOZ098-106-271800- /O.NEW.KSGF.FG.Y.0004.230226T2300Z-230227T0800Z/ /O.CON.KSGF.WI.Y.0003.230227T0600Z-230227T1800Z/ Shannon-Oregon- Including the cities of Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 151 PM CST Sun Feb 26 2023 ...DENSE FOG ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM CST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Shannon and Oregon Counties. * WHEN...For the Dense Fog Advisory, from 5 PM this afternoon to 2 AM CST Monday. For the Wind Advisory, from midnight tonight to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ073-097-101-MOZ055-066>070-077>081-088>091-093-094-101>103- 271800- /O.CON.KSGF.WI.Y.0003.230227T0000Z-230227T1800Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Camden- Pulaski-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Newton-Lawrence-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 151 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...From 6 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ056>058-071-083-271800- /O.CON.KSGF.WI.Y.0003.230227T0600Z-230227T1800Z/ Morgan-Miller-Maries-Phelps-Dent- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Northwye, Rolla, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, and Salem 151 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morgan, Miller, Maries, Phelps, Dent, Shannon and Oregon Counties. * WHEN...From midnight tonight to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
194 WWUS73 KSGF 270749 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 149 AM CST Mon Feb 27 2023 MOZ082-092-095>098-104>106-271800- /O.EXP.KSGF.FG.Y.0004.000000T0000Z-230227T0800Z/ /O.CON.KSGF.WI.Y.0003.000000T0000Z-230227T1800Z/ Texas-Wright-Christian-Douglas-Howell-Shannon-Taney-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 149 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 2 AM CST EARLY THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Texas, Wright, Christian, Douglas, Howell, Taney and Ozark Counties. * WHEN...For the Dense Fog Advisory, it will be allowed to expire at 2 AM. For the Wind Advisory, it will continue until noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ073-097-101-MOZ055>058-066>071-077>081-083-088>091-093-094- 101>103-271800- /O.CON.KSGF.WI.Y.0003.000000T0000Z-230227T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Dent-Jasper-Dade-Greene-Webster-Newton-Lawrence-McDonald- Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 149 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...Will continue until noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
620 WWUS73 KSGF 271753 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1153 AM CST Mon Feb 27 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271900- /O.EXP.KSGF.WI.Y.0003.000000T0000Z-230227T1800Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1153 AM CST Mon Feb 27 2023 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Westerly winds will continue to slowly diminish this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:39 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 25, 11:39 AM CST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1139 AM CST Sat Feb 25 2023 Key Messages: 1. High rain chances Sunday Night into early Monday. Rainfall amounts of 0.25 to 0.75 inch are likely. 2. Marginal risk of severe thunderstorms Sunday Night into early Monday morning, mainly west of Springfield. 3. Windy conditions Sunday Night into Monday with south to southwest gusts of 40 to 50 mph. .SHORT TERM...(Today and tonight) Issued at 245 AM CST Sat Feb 25 2023 Current Conditions and Synoptic Pattern: Water vapor imagery and upper air analysis revealed that the area remains in southwest upper level flow. An upper level low will still cut off, spinning off the the coast of California. This will be the system that impacts the area Sunday Night. A 1030mb high across Nebraska and Kansas continues to slide towards the area with a surface trough currently moving through. The area is currently precipitation free with temps in the 30s to around 40. A look at regional upper air soundings from 00z shows that significant low level moisture (surface dewpoints in the 60s and 70s) has been suppressed to the Gulf coast awaiting the next system to draw it back north. Today and Tonight: Given the continued upper level southwest flow, bouts of mid and high level clouds will stream northeast into the area during the day, which will have an impact on high temperatures. While we have gone a little cooler than NBM guidance, temps should still reach at least 50 degrees in most places today, with mid 50s closer to the Missouri/Arkansas state line. Surface high pressure will slide through during the day, with northerly winds this morning becoming southerly by afternoon. By late tonight, low level warm air advection kicks in as a low level jet increases across Oklahoma and noses into southwest Missouri. High res model guidance suggests that isolated to scattered showers will develop and spread into the area from the southwest. There is a signal that about 100j/kg of MU CAPE will be present with lifting parcels from 825mb, therefore a low chance exists for a thunderstorm, generally southwest of Springfield. .LONG TERM...(Sunday through Friday) Issued at 245 AM CST Sat Feb 25 2023 Sunday: A potent upper level low is forecast to move into the desert southwest tonight into Sunday. This will allow for low level moisture to lift back north into the area from the Gulf of Mexico. Showers will be ongoing Sunday morning and with low level warm air advection continuing most of the day, additional scattered showers will move through at times, especially west of Springfield. It likely won't be a washout day, but more of a cloudy/damp day. Temps will also begin to increase further with highs in the lower 60s expected. If clouds/precip are not as widespread during the day then highs could increase further. By Sunday night, surface low pressure looks to strengthen across Kansas. Upper level dynamics and increasing instability will likely allow for severe storms to develop across Oklahoma Sunday evening. This activity would then move into the area overnight into early Monday morning. Latest instability forecasts continue to trend down on the amount of instability available across the area. This is not uncommon for systems that move through during the overnight hours. It currently looks like a weakening line of storms will be moving into southeast Kansas and western Missouri from midnight onward into early Monday morning. MU CAPE forecasts continue to remain less than 500j/kg across this area, therefore it is uncertain if the line of storms can remain organized as it moves through the western portions of the area. Wind shear will not be an issue and an impressive 70kt 850mb low level jet could allow for strong/damaging winds to reach the surface, even with a weakening line of storms. Forecast soundings also show decent mid level lapse rates, therefore any storms that can remain organized could produce some hail up to the size of quarters. We will likely continue to fine tune the instability forecasts over the next 24 hrs as we enter the realm of high res ensemble forecasts. Confidence is high that widespread precip will occur with this system. NBM probs for rainfall amounts currently show a 50-80 percent chance of at least 0.50 inch of rainfall with this system from Springfield and points northwest. The chances for 1 inch or greater remains less than 20 percent therefore we are not anticipating any flooding concerns at this time. The other impactful aspect of this system will be the strong gusty winds as the surface low tracks across northern Missouri on Monday morning. Ensembles continue to suggest the surface low will deepen to 980-984mb as it moves through northern Missouri. This is near the minimum of climatology per Euro ensemble and NAEFS percentile data. The latest NBM forecasts along with the ECMWF Extreme Forecast Index is showing very windy conditions across the area late Sunday night through Monday morning with the intense surface pressure gradient. While the current NBM wind forecasts continue to be too high (known high bias), the NBM10th percentile of this guidance still has sustained winds of 20-30mph with gusts of 35 to 45 mph. Localized gusts of 50 mph will occur if enough downward momentum transfers occur, which are suggested in bufkit soundings. Therefore, expect a Wind Advisory to be issued in future updates. NBM data suggests that temps will likely remain near or above average for early and middle of next week as mid level ridging builds back in. This would translate to highs in the 60s through Wednesday, along with dry conditions. Significant ensemble spread exists from Thursday into next weekend as another system moves into the central US. Rain chances remain in the 30-40 percent range for Thursday and Friday as this system potentially affects the area. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1136 AM CST Sat Feb 25 2023 MVFR ceilings will remain over the area through the rest of the day and could continue to low into the IFR range tonight into Sunday morning. Some scattered rain showers will be possible across far southern Missouri tonight into Sunday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Wise
Hazardous weather outlook, Feb 25, 1:30 PM CST, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 130 PM CST Sat Feb 25 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 130 PM CST Sat Feb 25 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A line of showers with a few embedded thunderstorms will push through the area Sunday night into early Monday morning. Damaging straight line winds up to 70mph will be main risk with the storms west of Highway 65. The line will gradually weaken as it moves through area but isolated damaging winds will remain possible east of Highway 65 too. Outside of thunderstorms, south to southwest wind gusts of 40 to 50 mph will occur Sunday night and Monday. Some elevated fire weather conditions may occur each afternoon on Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.